This is topic Ear Aches/Nerve Pain in forum Medical Questions at LymeNet Flash.


To visit this topic, use this URL:
https://flash.lymenet.org/ubb/ultimatebb.php/topic/1/131365

Posted by RyanXC (Member # 43390) on :
 
Hi, I've been treating Candida with Nystatin for a few weeks now and also started Sulfamethoxazole Trimethropine. I haven't yet started the Mepron again since going off it. Recently, I've been having some sharp pains in my ears and today I woke up with upper jaw pain and started to have some stabbing/pin prick nerve pain all over my body. Is this normal with herxing with Candida/Bartonella? Or should I be concerned about ototoxicity?
 
Posted by Keebler (Member # 12673) on :
 
-
The Sulfa med is most likely triggered an allergic reaction.

I would not take that again and call your doctor right now. Or call Urgent Care. It's very important that you seek medical advice.

The nerve stabs / pin pricks all over your body is a likely sign of allergy to the medicine. And it could get worse and involve your heart rhythm or ability to breathe or speak. I don't say this to scare you (really, I do not, but to keep you from driving - even "just" the nerve stabs / pin pricks can be very distracting when driving).

Do you have any Benadryl - &/ or Magnesium at home? If so, let the doctor know when you talk to them.

Get someone else to drive you if you need to go out to an Urgent Care center - or take a cab.

Even if you have taken this sulfa drug (or other sulfa drugs) before and did okay, one can develop an allergy to a sulfa drug (or any drug) at any time.

It happened to me. Hope you can connect with a doctor and that the remedy is at hand.

Now, it may not be a sulfa allergy but it must be ruled out and it's the number one suspect, since your safety is top priority.
-

[ 03-16-2015, 06:34 PM: Message edited by: Keebler ]
 
Posted by Keebler (Member # 12673) on :
 
-
Even if this is not an allergy (and I'm not sure how in the world that could ever be safety determined) . . . this is not an acceptable side effect. Not at all.

I would not want to take this Rx again and certainly be seeking other options with your doctor.

As for if a "herxheimer reaction" to the sulfa / infection action

or a candida reaction (even if nystatin may not cover all the bases there) . . .

still something that I think is just not acceptable. There are by far, other treatment methods that will not cause body wide nerve stabs / pin pricks.

For some reason, your body and this sulfa Rx (most likely that as it's the NEW one to you) is just not a good combination.

I'm glad to see that you know about ototoxicity. So glad, actually, but I think this goes beyond that. Good luck.

Breathe slow & steady and know that there is always another way - one that will be more comfortable. Take care.
-
 
Posted by RyanXC (Member # 43390) on :
 
My doctor told me that developing an allergy to sulfa is something that can happen, but I wasn't sure what the signs were. I also have an MTHFR gene mutation, so idk if that plays a role with the issue.

She currently has me on magnesium powder that I take every night before I go to bed.

Thanks for the concern.
 
Posted by Keebler (Member # 12673) on :
 
-
magnesium only at night is not enough. It needs to be every 8 hours to stay in the body. It cannot be taken all at once so a daily amount should be divided by 3, and taken 3 x a day.

The pin pricks / nerve stabs must not be so bad that you feel the need to call your doctor now, it seems (?) but please, do not take that sulfa Rx again until you talk to your doctor.
-
 
Posted by Keebler (Member # 12673) on :
 
-
Detail here about dosing & frequency:

http://flash.lymenet.org/scripts/ultimatebb.cgi?ubb=get_topic;f=1;t=123746;p=0

Topic: MAGNESIUM - Informational Links set
-
 
Posted by RyanXC (Member # 43390) on :
 
Yeah the main issue I've been having is trouble digesting food from the Candida, I was off abx for 2 months trying to get things straight, now starting to get the severe itching again, so the pin pricks are nothing by comparison but I'll have to call tomorrow and see if I notice a difference off of the abx.
 
Posted by Keebler (Member # 12673) on :
 
-
"now starting to get the severe itching again"

I didn't see you list itching in your first post. That is clearly an allergy symptom to a sulfa drug, and with pin pricks, pretty classic.

Sounds like you did not take another Sulfa Rx . . . but even (so many hours after last one?) if this itching is really "severe" do not wait to at least talk to doctor.

Don't assume that there is some magical hour after last Rx that this cannot be a serious allergic reaction. If your body does not clear drugs as fast as a "typical" person, an allergic reaction could develop even later in time than one might think.

Just re-read your first post. No mention of itching at that time.

So, if that "severe itching" just started since you posted about this, be sure you have someone who could drive you to Urgent care this evening or to the ER overnight.

However, if you talk with a doctor by phone, they probably could offer some instruction for how to manage symptoms now at home, while also helping to stop any progression if an allergy cascade might be in the works.

Take care.
-
 
Posted by RyanXC (Member # 43390) on :
 
No, sorry, anal itching from Candida...
 
Posted by Keebler (Member # 12673) on :
 
-
Well, glad to hear it's not skin itching. That's what sent me to the ER when I had an allergic reaction to a sulfa Rx years ago.

You might find either of these helpful for topical relief & they can be used for "personal" tissue issues. I'd go first for the goldenseal salve:


http://www.mountainroseherbs.com/salves/salves.php

Mountain Rose Herbs - SALVES

Goldenseal-Myrrh Compound (a salve)


http://www.vitacost.com/herb-pharm-original-salve-optimal-well-being

Herb Pharm Original Salve™


http://flash.lymenet.org/scripts/ultimatebb.cgi/topic/1/115457?#000000

OLE Links

Nystatin was never enough for me and Diflucan was too hard on my liver & budget. OLE worked so much better for me to conquer systemic candida, even when I was on antibiotics (although I did start OLE before starting the abx so as to get ahead of candida)
-
 
Posted by lpkayak (Member # 5230) on :
 
I have sulfa allergy and immediatly break out in hives all over

My understanding is that nystatin only gets candida in gi tract

If it is systemic you need diflucan

Shooting pain in ear and face/jaw can also be tri geminal neuralgia

Neurontin helps me with that and other nerve pain
 
Posted by RyanXC (Member # 43390) on :
 
Hmm yeah no hives for me. Is there any risk to the OLE? Can I just start taking it?
 
Posted by Keebler (Member # 12673) on :
 
-
What did your doctor say about the body wide pin pricks & other symptoms as to whether they might could be a sulfa allergy?

The body wide pin pricks are the ones that seem of most concern regarding that possibility (although they could be a candida issue but you need a doctor to advise you on this.)

I would not do anything new (other than magnesium 3 x day) until that matter has settled down or been figured out.

Are you still taking the sulfa Rx? Are the body wide pin prinks still happening?

The only OLE I'd recommend is Seagate and you can get that from their site or Amazon - maybe iHerb or VitaCost, too. Tablets & alcohol free tincture (good for mouth).

While the OLE is being shipped & you get answers about possible sulfa allergy or those symptoms settle down, maybe ask about adding Diflucan Rx and continue Nystatin orally and mouth rinse.

Use Diflucan to get candida under control and then shift over to OLE and see how that goes (as Diflucan can be hard on the liver for long term).

The skin can actually alert us to when the liver is overwhelmed, too. The body wide pin pricks could be connected so be sure liver support is on board.

And be sure your blood sugar is stable. High blood sugar can trigger body wide pin pricks, too.

Also assess all your body / personal care products and any new foods.

Magnesium 3 x a day still really important.
-
 
Posted by RyanXC (Member # 43390) on :
 
I called and she said it could be the Candida or the Bartonella/Lyme and could also be a herx. Told me to take Claritin D to help with watery eyes ect. In the past, most of the symptoms from co-infections that I've gotten haven't really shown themselves until after I've started taking the abx for them, so that's probably whats happening again.

I'm on Liver detox formula with milk thistle and I was also told to take Methylguard Plus from Thorne which has Methylated Folate and B Vitamins to help with my gene mutation that was recently discovered.

The pin pricks have come and gone and doesn't seem to be a direct correlation to exactly when I take it, so possibly just a herx. I've been avoiding sugary foods and taking magnesium. I'll ask about the Diflucan at my next appt.

Thank you for all your support.
 
Posted by Keebler (Member # 12673) on :
 
-
Glad you talked with your doctor. She sounds like she is well versed on the complexities.

OLE seems like it should be fine, then, although it's always good to ask your doctor, too. And it may be that if you have OLE, you won't need Diflucan.

If you order it from Seagate, I'd get both the tablets & glycerine tincture (take a few drops at a time to hold in your mouth a while before swallowing).

Start with one tablet a day for a few days, in the middle of a good lunch and see how it goes. The OLE thread has more detail / articles.

Good luck.
-
 


Powered by UBB.classic™ 6.7.3